Alert archive / New Mexico / Wind Advisories in 2018

Wind Advisory 37, NWS Albuquerque, NM

May 12, 2018

NWS Albuquerque, NM issued this wind advisory at May 12, 2018, 3:38 AM MDT. It took effect at May 12, 2018, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 12, 2018, 3:38 AM MDT (09:38 UTC)
In effect from
May 12, 2018, 12:00 PM MDT
Expired
May 12, 2018, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

044 
WWUS75 KABQ 120938
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
338 AM MDT Sat May 12 2018

NMZ502-505-527>529-531-532-121800-
/O.NEW.KABQ.WI.Y.0037.180512T1800Z-180513T0200Z/
Chuska Mountains-West Central Plateau-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Harding County-
Eastern San Miguel County-
338 AM MDT Sat May 12 2018

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from noon today to 8 PM MDT this
evening. 

* LOCATION...Northeast and Far Northeast Highlands, Raton Ridge,
  Harding County, Eastern San Miguel County, Chuska Mountains, and
  West Central Plateau. This includes I-25 from Las Vegas to the 
  Colorado border, and I-40 around Gallup.

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...Winds will strengthen during the mid to late morning,
  then peak in strength during the late afternoon, before
  weakening with sunset.

* VISIBILITY...Locally reduced below 1 mile at times in dust 
  prone locations.

* LOCAL IMPACTS...Hazardous crosswinds will impact northwest-to-
  southeast oriented roads. Unsecured and light-weight objects may
  blow around or become airborne. Flimsy structures may collapse.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$

44
2 follow-up statements
615 
WWUS75 KABQ 121751
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
1151 AM MDT Sat May 12 2018

NMZ502-505-527>529-531-532-130200-
/O.CON.KABQ.WI.Y.0037.180512T1800Z-180513T0200Z/
Chuska Mountains-West Central Plateau-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Harding County-
Eastern San Miguel County-
1151 AM MDT Sat May 12 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

* LOCATION...Northeast and Far Northeast Highlands, Raton Ridge,
  Harding County, Eastern San Miguel County, Chuska Mountains, and
  West Central Plateau. This includes Interstate 25 from Las Vegas
  to the Colorado border, and Interstate 40 around Gallup. 

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* TIMING...Winds will strengthen through early afternoon then peak
  in strength during the late afternoon, before weakening around
  sunset. 

* VISIBILITY...Locally reduced below 1 mile at times in dust 
  prone locations. 

* LOCAL IMPACTS...Hazardous crosswinds will impact northwest-to-
  southeast oriented roads. Unsecured and lightweight objects may
  blow around or become airborne. Flimsy structures may collapse.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
773 
WWUS75 KABQ 130141
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
741 PM MDT Sat May 12 2018

NMZ502-505-527>529-531-532-130245-
/O.EXP.KABQ.WI.Y.0037.000000T0000Z-180513T0200Z/
Chuska Mountains-West Central Plateau-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Harding County-
Eastern San Miguel County-
741 PM MDT Sat May 12 2018

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

Winds are starting to decrease in speed, and should continue to do
so through sunset. Therefore, the wind advisory will be allowed to
expire..

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 12, 3:28 AM MDT, 10 minutes earlier.

Area forecast discussion, May 12, 3:28 AM MDT, 10 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
328 AM MDT Sat May 12 2018

.SYNOPSIS...
A low pressure system centered over Nevada will continue spreading
very dry, southwest winds over New Mexico through early next week.
Temperatures this weekend will trend slightly cooler than the past
several days however readings will still be above normal. Low level
moisture will slosh westward near the Texas state line beginning
Tuesday and introduce slight chances for showers and thunderstorms
each afternoon through Thursday. Meanwhile, central and western New
Mexico will remain very dry, warm, and breezy next week.

&&

.DISCUSSION...
A quasi-stationary upper level low pressure system over the Great
Basin will continue a persistence pattern across NM thru early next
week. 00Z guidance agrees that the 555dm H5 low over NV today will
wobble around the area while filling to near 570dm thru Tuesday. At
the surface, a low pressure center will wander between southeastern
CO and northeastern NM thru Monday. This will allow winds to remain
elevated over the entire area. A dry slot focused over AZ and NM
ahead of the upper low will combine with elevated winds to create
daily bouts of critical fire weather conditions.

Minor change is noted beginning Tuesday as low level moisture begins
sloshing westward over eastern NM. This introduces potential for a
few showers and storms near the TX state line each afternoon through
Thursday. Shallow moisture may progress westward to the central mt
chain Wednesday and Thursday depending on the strength of convective
outflows. Meanwhile, central and western NM will remain very dry and
breezy with gradually warming temps.

Guyer

&&

.FIRE WEATHER...
...EXTENDED STRETCH OF CRITICAL FIRE WEATHER CONDITIONS TO CONTINUE
AREAWIDE TODAY, THEN THROUGH MONDAY IN PARTS OF THE EAST...

A broad upper level low pressure system will remain stalled over the
Great Basin and gradually fill today through Monday, then weaken
further as it shifts slowly northeastward across the northern
Rockies Tuesday through Wednesday night. Winds aloft will remain
strong today and tonight, before weakening some Sunday. Some
stronger flow aloft will then persist across northeast areas on
Monday. A surface trough will also persist the lee of the Sangre de
Cristo Mountains today through Monday, and there will be strong
atmospheric mixing in above normal temperatures helping to enhance
surface winds each day. Haines Indices will generally vary from 5 to
6 each day, except for some 4s along the AZ border today and Sunday.
With widespread sub-15% humidities and the ongoing drought, the
needed ingredients will be in place for daily rounds of critical
fire weather conditions. There will also be areas of poor humidity
recovery tonight, and locally poor recoveries Sunday night.

Red Flag conditions will be most widespread today, when they will
reach all zones. Winds will also be strongest today, when gusts will
vary from 40 to 50 mph. Relatively strong winds have been forecast
to persist along and east of the central mountain chain on Sunday,
with weakening winds expected in the west.  However, the latest
model runs show some of the strongest winds aloft (700-500 mb layer
average speeds in the 30-37 kt range) over south central to
southwest parts of the fire weather forecast area.  Thus, with this
morning's forecast package, we are upgrading eastern areas to a Red
Flag Warning for Sunday, and issuing a Fire Weather Watch for the
Middle Rio Grande Valley and West Central Highlands. We are also
issuing a Fire Weather Watch for northeast areas on Monday, where
lingering (but weakening) stronger flow aloft and lee side troughing
are forecast to persist. Weaker but still gusty winds elsewhere on
Monday will bring a long awaited reprieve from critical fire weather
conditions.

Tuesday, winds will be weaker overall, but a weak upper level trough
crossing from the southwest could spark some high based, gusty virga
showers. It may also draw the dry line into eastern parts of the
state with some thunderstorms. Wednesday, a back door cold front is
forecast to sag into the northeast and possibly the east central
plains with better moisture and a better chance for thunderstorms.

The latter part of the work week will feature strengthening winds
and well above normal high temperatures again as an upper level low
pressure system moves into the Desert Southwest from the west.
Another round of critical fire weather conditions will be possible.

44

&&

.AVIATION...
06Z TAF CYCLE
Southwest winds will become breezy to windy again on Saturday.
An Airport Weather Warning may again be needed for the Albuquerque
Sunport on Saturday afternoon, where there is the potential for wind
gusts to reach 35 knots. Otherwise, VFR conditions are expected
areawide.

44

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  82  47  78  44 /   0   0   0   0
Dulce...........................  79  41  75  39 /   0   0   0   0
Cuba............................  79  42  75  42 /   0   0   0   0
Gallup..........................  77  38  76  36 /   0   0   0   0
El Morro........................  75  37  73  36 /   0   0   0   0
Grants..........................  80  38  78  37 /   0   0   0   0
Quemado.........................  75  41  74  42 /   0   0   0   0
Glenwood........................  85  50  83  51 /   0   0   0   0
Chama...........................  72  36  69  35 /   0   0   0   0
Los Alamos......................  77  51  75  51 /   0   0   0   0
Pecos...........................  78  50  75  50 /   0   0   0   0
Cerro/Questa....................  74  42  72  41 /   0   0   0   0
Red River.......................  64  38  62  37 /   0   0   5   5
Angel Fire......................  71  29  69  28 /   0   0   0   0
Taos............................  79  40  76  39 /   0   0   0   0
Mora............................  77  44  75  43 /   0   0   0   0
Espanola........................  84  49  81  48 /   0   0   0   0
Santa Fe........................  78  51  76  51 /   0   0   0   0
Santa Fe Airport................  82  47  80  47 /   0   0   0   0
Albuquerque Foothills...........  85  52  83  53 /   0   0   0   0
Albuquerque Heights.............  87  54  85  55 /   0   0   0   0
Albuquerque Valley..............  88  51  86  51 /   0   0   0   0
Albuquerque West Mesa...........  87  52  85  52 /   0   0   0   0
Los Lunas.......................  89  47  87  48 /   0   0   0   0
Rio Rancho......................  87  52  85  52 /   0   0   0   0
Socorro.........................  90  54  89  55 /   0   0   0   0
Sandia Park/Cedar Crest.........  79  48  78  50 /   0   0   0   0
Tijeras.........................  82  49  80  50 /   0   0   0   0
Moriarty/Estancia...............  84  40  82  40 /   0   0   0   0
Clines Corners..................  80  48  78  49 /   0   0   0   0
Gran Quivira....................  81  49  80  51 /   0   0   0   0
Carrizozo.......................  83  56  82  56 /   0   0   0   0
Ruidoso.........................  77  50  76  51 /   0   0   0   0
Capulin.........................  83  46  81  47 /   0   0   0   0
Raton...........................  87  44  84  44 /   0   0   0   0
Springer........................  87  44  85  45 /   0   0   0   0
Las Vegas.......................  80  47  78  46 /   0   0   0   0
Clayton.........................  90  53  87  53 /   0   0   0   0
Roy.............................  86  51  83  52 /   0   0   0   0
Conchas.........................  94  56  91  56 /   0   0   0   0
Santa Rosa......................  90  54  89  54 /   0   0   0   0
Tucumcari.......................  98  60  95  60 /   0   0   0   0
Clovis..........................  94  58  91  58 /   0   0   0   5
Portales........................  95  59  93  60 /   0   0   0   5
Fort Sumner.....................  95  58  93  58 /   0   0   0   0
Roswell.........................  99  61  97  62 /   0   0   5   5
Picacho.........................  88  59  87  59 /   0   0   0   0
Elk.............................  84  55  83  55 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM this morning to 9 PM MDT this evening
for the following zones... NMZ101>109.

Red Flag Warning from 11 AM to 9 PM MDT Sunday for the following
zones... NMZ103-104-107-108.

Fire Weather Watch from Sunday morning through Sunday evening for
the following zones... NMZ106-109.

Fire Weather Watch from Monday morning through Monday evening for
the following zones... NMZ103-104.

Wind Advisory from noon today to 8 PM MDT this evening for the
following zones... NMZ502-505-527>529-531-532.

&&
Hazardous weather outlook, May 12, 3:30 AM MDT, 8 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
330 AM MDT Sat May 12 2018

NMZ501>540-131100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
330 AM MDT Sat May 12 2018

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

A red flag warning is in effect today for all of northern and central
New Mexico. Very low humidity will combine with strong winds, above
normal temperatures, and an unstable airmass to create critical fire
weather conditions. Southwest winds of 25 to 35 mph with gusts up to
45 mph will impact the area around Gallup and parts of northeastern
NM from near Las Vegas to Raton Pass.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A red flag warning is in effect Sunday for all of eastern NM and a
fire weather watch is in effect for the Rio Grande Valley and the
west central mountains. Very low humidity will combine with strong
winds, above normal temperatures, and an unstable airmass to create
critical fire weather conditions. A fire weather watch is in effect
Monday across northeastern NM.

.SPOTTER INFORMATION STATEMENT...

Contact your local law enforcement at 911 and the National Weather
Service at 1.888.386.7637 to report wildfire outbreaks.

Guyer

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 6:17 AM MDTFire Weather WatchABQBernalillo, Catron, Sandoval, Socorro, Valencia8 hr
May 12, 6:17 AM MDTFire Weather WatchABQHarding, San Miguel, Union32 hr
May 12, 6:17 AM MDTRed Flag WarningABQBernalillo, Catron, Harding, Sandoval, San Miguel, Socorro and 2 more39 hr

Nearby

Wind Advisories in New Mexico, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.